MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 11/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that when a trailing haptic of a z9002 intraocular lens (iol) was attempted to be brought into the sulcus in patient's left eye, tear in anterior capsulorhexis was noted and there was poor support for lens.The iol was removed.Vitrectomy performed, incision was enlarged and sutures required.Reportedly, the issue was due to patient anatomy.The iol was replaced with a non abbott 16.5 diopter anterior chamber lens.There was no patient injury post-op.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 01/20/2017.Device returned to manufacturer ¿ yes.Device evaluation: the device was returned to the manufacturer.Device inspection was received in the original folding carton.The lens is missing a portion.This could be related to the removal process mentioned on the initial report.Visual inspection at 10x microscope magnification was performed and both haptics were observed distorted.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no other complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6211752
Report Number2648035-2016-02103
Device Sequence Number16247061
Product Code HQL
UDI-Device Identifier05050474530669
UDI-Public(01)05050474530669(17)210225
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/25/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/28/2016
Supplement Report FDA Received Date02/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR